Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Anyone addicted to xanax???

i wouldnt even call my self addicted because i have only been taking them for a few weeks now everyday. i need to stop the medication because im pregnant. even though i havent been taking them long i can go like 12 hrs without taking one and i am not right. i have zero hand eye cordination, delayed reaction, insomnia and i feel like my head is swimming and EVERYTHING bothers me, anykind of noise no matter the volume. i was woundering if benadryl would help with any of these sysmptoms. i dont care to much about the insomnia ive never been a big sleeper anyways. anyone have advice?

Answer Question
 
Anonymous

Asked by Anonymous at 6:37 PM on Jul. 9, 2011 in Health

Answers (10)
  • This is a highly addictive drug, because it is a feel good one, if you are pregnant you should not take it..
    older

    Answer by older at 6:39 PM on Jul. 9, 2011

  • go to the doc asap please
    mandielynn23

    Answer by mandielynn23 at 6:46 PM on Jul. 9, 2011

  • lol wow these two answers should recieve awards...not! first of all no shit on the fact that i shoudlnt take them because im pregnant and second i have gone to the doc why do u think i have to get off them, i dont need smart ass answers
    Anonymous

    Comment by Anonymous (original poster) at 6:51 PM on Jul. 9, 2011

  • yes its addictive it is considered a scheduled drug, and you dont want to just up and quit either, you have to be weened off of it. talk to your doctor about cutting your dose. If you up and quit cold turkey it could have damaging effects on you. while xanx isnt recommended while pregnant it wont hurt the baby much if at all as long as you follow doctors orders. and no benadryl wont help the side effects of not taking xanx. xanx helps regulate the brain function, and at this time it is used to haveing that extra help. by just quitting your brain more less goes into shock cause it isnt makeing the neurotransmitters on its own and you would have to slowly quit the med so your body. brain realizes it needs to start making the neurotransmitters on its own. i doubt you are addicted, but would say dependent and those terms are NOT the same.
    gothmama91

    Answer by gothmama91 at 6:58 PM on Jul. 9, 2011

  • You just have to stick it through the bad side effects. It will be worth it, hard to get through but for your baby is worth it. I wouldn't try taking anything else to relieve it.
    Melbornj

    Answer by Melbornj at 7:00 PM on Jul. 9, 2011

  • check out this site it shows how neurotransmitters work in the brain with illegal drugs, while xanx doesnt work as these do but gives you and idea of how drugs work. and please dont take offense by this, im not saying you are a drug addict by any means, this site is interesting and gives examples how neurotransmitters work. and this will sort of explain why you are going throgh withdrawl syptomes when stopping xanx, yes i know xanx and illegal drugs are 2 different things. again please dont take offense

    http://learn.genetics.utah.edu/content/addiction/drugs/mouse.html
    gothmama91

    Answer by gothmama91 at 7:04 PM on Jul. 9, 2011

  • A friend of mine had severe anxiety when she was preggo with one of her sons. The doctor gave her something for it , but told her to try to take as little as possible. She tried and tried and tried and couldn't completely come off until she had him. The pharmacists kept telling her that it's not safe to take while preggo, well duh!!!!!!! Easier said than done. Her son is now 6 and perfectly healthy! I am so sorry you are going through this - been there and done that, and it isn't fun! Nobody should judge someone until they have been in their shoes. Good luck! sorry I can't remember what she took, but it was like Xanax for anxiety.
    mom2twingirl797

    Answer by mom2twingirl797 at 7:05 PM on Jul. 9, 2011

  • I use to take xanax very often, I do not even understand why they prescribe this stuff it is so so addictive. I feel for you it will be difficult, it is difficult to quit after just taking them a few days. but it is NOT safe for you or your baby to continue taking it. I found help though outpatient support groups or try AA even if you do not consider yourself that severe it is a great helping hand. "one day at a time"
    japanic

    Answer by japanic at 7:35 PM on Jul. 9, 2011

  • Talk with your pharmacist. A good way to wean off of something is to lower the dose. Xanax withdrawal has some wicked side effects. You don't want a newborn to have to experience them.

    JSD24

    Answer by JSD24 at 9:00 AM on Jul. 10, 2011

  • smart ass? seriously? what else were you expecting? your question doesn't state that you've seen a doctor.
    mandielynn23

    Answer by mandielynn23 at 5:58 PM on Jul. 13, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Health
CYSTS

Next question overall (Pregnancy)
Miserable :(

close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN